MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS10.0-80B265
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for investigation as it remains implanted.Root cause is unknown at this time.
 
Event or Problem Description
It was reported that post surgical review, the stryde femur nail was found to be retracted via x-ray.The surgeon ordered another 2 weeks of distraction and the nail was found unable to hold the distracted length.No patient injury was reported.Exchange of the nail is planned for an unknown date.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection of the nail lot number 90620006aaa revealed that the housing tube was broken at the second screw hole.It was reported that upon removal the nail was broken due to excessive force, however, this complaint was issued based on the nail mechanism failure.The investigation was completed based on the initial reported failure of loss of distraction.X-ray images of the internal components showed a broken anti-rotation lug and revealed the nail to be partially distracted.The reported failure of loss of distraction was confirmed with the broken lug.The nail was functionally tested with the external remote controller (erc) and high speed magnet and was able to be distracted and retracted.Based on the type of breakage observed and the information that was provided, it is possible that the anti-rotation lug broke due to stress generated from weight-bearing activities.Per the precice stryde instructions for use, the nail is not able to withstand the stress of full weight bearing and it is recommended that the user utilizes external support and/or restrict activities as directed by the physician until consolidation occurs.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key10738473
Report Number3006179046-2020-00420
Device Sequence Number19710484
Product Code HSB
UDI-Device Identifier00887517950765
UDI-Public887517950765
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS10.0-80B265
Device Lot Number90620006AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer11/23/2020
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;